Surveys in Mathematics and its Applications

ISSN 1842-6298 (electronic), 1843-7265 (print)
Volume 13 (2018), 215 -- 235

Creative Commons License
This work is licensed under a Creative Commons Attribution 4.0 International License.


Mouffak Benchohra and Noreddine Rezoug

Abstract. In this paper, we prove a result on the existence and local attractivity of solutions of second order semilinear evolution equation. Our investigations will be situated on the Banach space of functions which are defined, continuous and bounded on the nonnegative real axis. The results are obtained by using the Mönch fixed point and the Kuratowski measure of noncompactness. An example is provided to illustrate the main result.

2010 Mathematics Subject Classification: 45D05; 34G20; 47J35
Keywords: second order semilinear evolution equation; existence of solutions; local attractivity of solutions

Full text


  1. S. Abbas and M. Benchohra, Advanced Functional Evolution Equations and Inclusions, Springer, Cham, 2015. MR3381102. Zbl 1326.34012.

  2. N. U. Ahmed, Semigroup Theory with Applications to Systems and Control, Harlow John Wiley & Sons, Inc., New York, 1991. MR1100706. Zbl 0727.47026.

  3. R. R. Akhmerov. M. I. Kamenskii, A. S. Patapov, A. E. Rodkina and B. N. Sadovskii, Measures of Noncompactness an Condensing Operators, Birkhauser Verlag, Basel, 1992. MR1153247. Zbl 0748.47045.

  4. J. C. Alvárez, Measure of Noncompactness and fixed points of nonexpansive condensing mappings in locally convex spaces, Rev. Real. Acad. Cienc. Exact. Fis. Natur. Madrid 79 (1985), 53--66. MR0835168. Zbl 0589.47054.

  5. R. P. Agarwal and D. O'Regan, Infinite interval problems modelling the flow of a gas through a semi-infinite porous medium, Stud. Appl. Math. 108 (2002), 245--257. MR1895284. Zbl 1152.34315.

  6. R. P. Agarwal and D. O'Regan, Infinite interval problems modeling phenomena which arise in the theory of plasma and electrical potential theory, Stud. Appl. Math. 111 (2003), no. 3, 339--358. MR1999644. Zbl 1182.34103.

  7. R. P. Agarwal, A. Domoshnitsky, and Ya. Goltser, Stability of partial functional integro-differential equations. J. Dyn. Control Syst. 12 (2006), No. 1, 1--31. MR2188391. Zbl 1178.35368.

  8. K. Aissani, M. Benchohra, Global existence results for fractional integro-differential equations with state-dependent delay. An. Ştiinţ. Univ. Al. I. Cuza Iaşi. Mat. (N.S.) 62 (2016), no. 2, 411--422. MR3680219. Zbl 1389.34244.

  9. P. Aviles and J. Sandefur: Nolinear second order equations wtih applications to partial differential equations, J. Differential Equations 58 (1985), 404--427. MR0797319. Zbl 0572.34004.

  10. K. Balachandran, D.G. Park and S.M. Anthoni, Existence of solutions of abstract nonlinear second-order neutral functional integrodifferential equations, Comput. Math. Appl. 46 (2003), 1313--1324. MR2019686. Zbl 1054.45006.

  11. A. Baliki, M. Benchohra and J. Graef. Global existence and stability for second order functional evolution equations with infinite delay. Electron. J. Qual. Theory Differ. Equ. 2016, 1--10. MR3498741. Zbl 1363.34261.

  12. J. Banas and K. Goebel, Measures of Noncompactness in Banach Spaces. Lecture Note in Pure App. Math. 60, Dekker, New York, 1980. MR0591679. Zbl 0441.47056.

  13. J. Banas and B. Rzepka, An application of a measure of noncompactness in the study of asymptotic stability, Appl. Math. Lett. 16 (2003), 1--6. MR1938185. Zbl 1015.47034.

  14. C. J. K. Batty, R. Chill, S. Srivastava, Maximal regularity for second order non-autonomous Cauchy problems, Studia Math. 189 (2008), 205--223. MR2457487. Zbl 1336.34080.

  15. A. Belleni-Morante, An integrodifferential equation arising from the theory of heat conduction in rigid material with memory, Boll. Un. Mat. Ital. 15 (1978), 470--482. MR0516147. Zbl 0394.45006.

  16. A. Belleni-Morante and G. F. Roach, A mathematical model for Gamma ray transport in the cardiac region, J. Math. Anal. Appl. 244 (2000), 498--514. MR1753375. Zbl 0953.92002.

  17. M. Benchohra and N. Rezoug, Measure of noncompactness and second order evolution equations. Gulf J. Math. 4 (2016), no. 2, 71--79. MR3518037. Zbl 1389.34238.

  18. M. Benchohra, J. Henderson and N. Rezoug, Global existence results for second order evolution equations, Comm. Appl. Nonlinear Anal. 23 (2016), no. 3, 57--67. MR3560555. Zbl 1370.34115.

  19. J. Blot, C. Buse, P. Cieutat, Local attractivity in nonautonomous semilinear evolution equations. Nonauton. Dyn. Syst. 1 (2014), 72--82. MR3313006. Zbl 1288.35058.

  20. B.C. Dhage, V. Lakshmikantham, On global existence and attractivity results for nonlinear functional integral equations, Nonlinear Anal. 72 (2010), 2219--2227. MR2577788. Zbl 1197.45005.

  21. K. Deimling, Nonlinear Functional Analysis, Springer-Verlag, New York, 1985 MR0787404. Zbl 1257.47059.

  22. F. Faraci, A. Iannizzotto, A multiplicity theorem for a perturbed second-order non-autonomous system, Proc. Edinb. Math. Soc. 49 (2006) 267--275. MR2243786. Zbl 1106.34025.

  23. H. O. Fattorini, Second Order Linear Differential Equations in Banach Spaces, North-Holland Mathematics Studies, Vol. 108, North-Holland, Amsterdam, 1985. MR0797071. Zbl 0564.34063.

  24. H.P. Heinz, On the behaviour of measure of noncompactness with respect to differentiation and integration of rector-valued functions, Nonlinear Anal. 7 (1983), 1351--1371. MR0726478. Zbl 0528.47046.

  25. G. Marino, P. Pietramala, and H.-K. Xu, Nonlinear neutral integrodifferential equations on unbounded intervals. Int. Math. Forum 1 (2006), No. 17-20, 933--946. MR2250847. Zbl 1167.45301.

  26. H. Mönch, Boundry value problems for nonlinear ordinary differential equations of second order in Banach spaces, Nonlinear Anal. 4(5) (1980), 985--999. MR0586861. Zbl 0462.34041.

  27. H. Henríquez, V. Poblete, J. Pozo, Mild solutions of non-autonomous second order problems with nonlocal initial conditions. J. Math. Anal. Appl. 412 (2014), no. 2, 1064--1083. MR3147269. Zbl 1317.34144.

  28. D. Guo, V. Lakshmikantham and X. Liu, Nonlinear Integral Equations in Abstract Spaces, Kluwer Academic Publishers Group, Dordrecht, 1996. MR1418859. Zbl 0866.45004.

  29. M. Kozak, A fundamental solution of a second-order differential equation in a Banach space, Univ. Iagel. Acta Math. 32 (1995), 275--289. MR1345144. Zbl 0855.34073.

  30. A. Jawahdou, Mild solutions of functional semilinear evolution Volterra integrodifferential equations on an unbounded interval, Nonlinear Anal. 74 (2011), 7325--7332. MR2833715. Zbl 1179.45005.

  31. L. Olszowy, On existence of solutions of a quadratic Urysohn integral equation on an unbounded interval, Comment. Math. 46 (2008), 103--112. MR2440754. Zbl 1145.45301.

  32. L. Olszowy and S. Wedrychowicz, On the existence and asymptotic behaviour of solution of an evolution equation and an application to the Feynman-Kac theorem, Nonlinear Anal. 72 (2011), 6758--6769. MR2834075. Zbl 1242.34113.

  33. L. Olszowy, S. Wedrychowicz, Mild solutions of semilinear evolution equation on an unbounded interval and their applications. Nonlinear Anal. 72 (2010), 2119--2126 . MR2577609. Zbl 1195.34088.

  34. B. G. Pachpatte, Integral inequalities of Gronwall-Bellman type and their applications, J. Math. Phys. Sci. 8 (1974), 309--318. MR0427721. Zbl 0292.45017.

  35. B. G. Pachpatte, Inequalities for differential and integral equations. Academic Press, Inc., San Diego, CA, 1998. MR0427721. Zbl 0920.26020.

  36. D. Tang and M. Samuel Rankin III: Peristaltic transport of a heat conducting viscous fluid as an application of abstract differential equations and semigroup of operators, J. Math. Anal. Appl. 169 (1992), 391--407. MR1180899. Zbl 0799.76100.

  37. H. L. Tidke, M. B. Dhakne, Existence and uniqueness of solutions of certain second order nonlinear equations. Note Mat. 30 (2010), no. 2, 73--81. MR2943025. Zbl 1388.45001.

  38. C. C. Travis and G.F. Webb, Second order differential equations in Banach spaces, in: Nonlinear Equations in Abstract Spaces, Proc. Internat. Sympos. (Univ. Texas, Arlington, TX, 1977), Academic Press, New-York, 1978, 331--361. MR05025515. Zbl 0455.34044.

  39. X. Su, Solutions to boundary value problem of fractional order on unbounded domains in a Banach space. Nonlinear Anal. 74(2011), 2844--2852 MR2776532. Zbl 1250.34007.

  40. J. Wu, Theory and Application of Partial Functional Differential Equations, Springer-Verlag, New York, 1996. MR1415838. Zbl 0870.35116.

  41. X. Zhang, P. Chen, Fractional evolution equation nonlocal problems with noncompact semigroups. Opuscula Math. 36 (2016), no. 1, 123--137. MR3405833. Zbl 1335.34024.

Mouffak Benchohra
Laboratory of Mathematics, University of Sidi Bel Abbès
PO Box 89, Sidi Bel Abbès 22000, Algeria.

Noreddine Rezoug
Laboratory of Mathematics, University of Sidi Bel Abbès
PO Box 89, Sidi Bel Abbès 22000, Algeria.